Alert archive / Washington / Gale Watches in 2014

Gale Watch 21, NWS Seattle, WA

April 30, 2014

NWS Seattle, WA issued this gale watch at Apr 30, 2014, 2:45 PM PDT. It took effect at May 1, 2014, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 30, 2014, 2:45 PM PDT (21:45 UTC)
In effect from
May 1, 2014, 3:00 PM PDT
Expired
May 1, 2014, 2:41 AM PDT
In force
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WHUS76 KSEW 302145
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
245 PM PDT WED APR 30 2014

PZZ130-150-010545-
/O.EXT.KSEW.SC.Y.0088.000000T0000Z-140502T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
245 PM PDT WED APR 30 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THURSDAY...

* WIND AND WAVES...EAST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 
  4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-132-010545-
/O.NEW.KSEW.GL.A.0021.140501T2200Z-140502T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
245 PM PDT WED APR 30 2014

...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING. 

* WIND...WEST WIND POSSIBLY RISING TO 25 TO 35 KNOTS LATE THURSDAY
  AFTERNOON OR EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
142 
WHUS76 KSEW 010348
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
848 PM PDT WED APR 30 2014

PZZ130-150-011200-
/O.CON.KSEW.SC.Y.0088.000000T0000Z-140502T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
848 PM PDT WED APR 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
THURSDAY...

* WIND...EAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-132-011200-
/O.CON.KSEW.GL.A.0021.140501T2200Z-140502T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
848 PM PDT WED APR 30 2014

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

* WIND...WEST WIND POSSIBLY RISING TO 25 TO 35 KNOTS LATE 
  THURSDAY AFTERNOON OR EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
665 
WHUS76 KSEW 010941
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
241 AM PDT THU MAY 1 2014

PZZ131-132-011045-
/O.CAN.KSEW.GL.A.0021.140501T2200Z-140502T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
241 AM PDT THU MAY 1 2014

...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE GALE
WATCH. 

$$

PZZ130-150-011745-
/O.CON.KSEW.SC.Y.0088.000000T0000Z-140502T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
241 AM PDT THU MAY 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WIND...EAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Apr 30, 9:15 AM PDT, 5 hours 30 minutes earlier.

Area forecast discussion, Apr 30, 9:15 AM PDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
915 AM PDT WED APR 30 2014

.SYNOPSIS...A STRONG UPPER LEVEL RIDGE AND LOW LEVEL OFFSHORE FLOW
WILL PRODUCE SUNNY AND WARM WEATHER TODAY AND THURSDAY. A SHIFT TO
ONSHORE FLOW AND A WEAK COLD FRONT WILL BRING LOWER TEMPERATURES...
CLOUDS...AND A CHANCE OF LIGHT RAIN ON FRIDAY. AN UPPER LEVEL LOW
WILL MOVE OVER THE REGION THIS WEEKEND FOR COOL AND SHOWERY WEATHER.

&&

.SHORT TERM...TEMPERATURES ALREADY SHOOTING UP UNDER 584DM HEIGHTS.
WITH THE SPIKE IN TEMPERATURES YESTERDAY AFTERNOON IN MIND...TODAY
COULD SEE LOTS OF MID 80S AWAY FROM THE WATER. SKIES WILL BE CLEAR
THROUGH THURSDAY. HEIGHTS FALL A BIT TOMORROW BUT AT THE SURFACE
THERE WILL BE A THERMALLY INDUCED TROUGH OF LOW PRESSURE OVER THE
PUGET SOUND AREA...SO HIGHS WILL PROBABLY BE SIMILAR TO TODAY.

MARINE PUSH COMES FRIDAY. CURRENT FORECAST SPED THINGS UP A BIT WITH
CLOUDS MOVING INLAND DURING THE DAY. NOT SURE ABOUT THIS EXACT
SCENARIO BUT CERTAINLY THINGS WILL BE COOLER BY 10-15 DEGREES. NO
CHANGES PLANNED AT THIS TIME. BURKE

.LONG TERM...PREVIOUS DISCUSSION...A LARGE UPPER LEVEL LOW WILL
DOMINATE THE PATTERN THIS WEEKEND...FOR MOSTLY CLOUDY...COOLER AND
SHOWERY WEATHER. MAX TEMPS WILL COOL DOWN TO A LITTLE BELOW NORMAL.
MODERATE POST-FRONTAL ONSHORE FLOW FRIDAY NIGHT AND SATURDAY WILL
KEEP THE LOW LEVEL AIR MASS MOIST. THE LARGE UPPER LEVEL LOW WILL
STILL BE CENTERED OFFSHORE NEAR 45N/133W 00Z/5 PM SAT...BUT SW FLOW
ALOFT WILL BE IN PLACE OVER W WA. WEAK VORT MAXES EMBEDDED IN THE SW
FLOW WILL PROVIDE WEAK LIFT FOR A CHANCE OF SHOWERS. THE LOW WILL BE
JUST OFFSHORE ON SUNDAY WITH MOIST S-SW FLOW ALOFT CONTINUING OVER W
WA...FOR MORE SHOWERS. THE GFS AND ECMWF SOLUTIONS DIVERGE A LITTLE
FOR EARLY NEXT WEEK BUT THERE SHOULD BE A DECREASE IN THE SHOWER
ACTIVITY AS THE LOW WEAKENS AND DEPARTS. KAM

&&

.HYDROLOGY...RIVER FLOODING IS UNLIKELY FOR THE NEXT 7 DAYS.

THE STILLAGUAMISH RIVER AND THE POOL EAST OF THE SR530 SLIDE WILL
LEVEL OFF THIS MORNING. SLIGHT RISES ARE LIKELY OVER THE NEXT FEW
DAYS AS WARM WEATHER INCREASES RUN-OFF FROM MELTING SNOW IN THE
LOCAL MOUNTAINS.

&&

.AVIATION...STRONG HIGH PRES OVER THE PAC NW COMBINED WITH LOW LEVEL
OFFSHORE FLOW WILL LEAD TO A DRY/STABLE AIR MASS ACROSS WESTERN WA.
VFR CONDITIONS WILL PREVAIL WITH ONLY SCT CIRRUS. 33

KSEA...VFR CONDITIONS. NE SURFACE WINDS BECOMING NW TO 12KT THIS
AFTERNOON. 33

&&

.MARINE...OFFSHORE FLOW WILL PREVAIL TODAY AND THURSDAY WITH HIGH
PRES OVER EASTERN WA. HIGHEST WINDS WILL BE FOUND THROUGH THE
WESTERN STRAIT OF JUAN DE FUCA AND THE ADJACENT COASTAL WATERS ZONE
PZZ150 - A SMALL CRAFT ADVISORY IS IN EFFECT. THE FLOW WILL FLIP
BACK TO ONSHORE THU NIGHT. ONSHORE FLOW WILL INCREASE ON FRIDAY WITH
GALES POSSIBLE THROUGH THE CENTRAL/EAST STRAIT. 33

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...AVALANCHE WARNING CASCADES AND OLYMPICS.
PZ...SMALL CRAFT ADVISORY WEST ENTRANCE AND INNER NORTH COAST.

&&

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

Nearby

Gale Watches in Washington, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.